Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 127, NWS Albuquerque, NM

August 16, 2012Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 16, 2012, 6:50 PM MDT for Roosevelt County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 6:50 PM MDT (00:50 UTC)
Expired
Aug 16, 2012, 7:17 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 79 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WUUS55 KABQ 170050
SVRABQ
NMC041-170145-
/O.NEW.KABQ.SV.W.0127.120817T0050Z-120817T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ARCH...OR ABOUT 16 MILES SOUTHEAST OF PORTALES...AND MOVING
  NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EXTREME EAST CENTRAL ROOSEVELT COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3397 10305 3407 10323 3429 10304 3428 10303
      3410 10303 3398 10303
TIME...MOT...LOC 0050Z 214DEG 6KT 3409 10308

$$
1 follow-up statement
468 
WWUS55 KABQ 170117
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT THU AUG 16 2012

NMC041-170126-
/O.CAN.KABQ.SV.W.0127.000000T0000Z-120817T0145Z/
ROOSEVELT-
717 PM MDT THU AUG 16 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL ROOSEVELT
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA AND WEAKENED...THEREFORE 
THE WARNING HAS BEEN CANCELLED.

HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM
THUNDERSTORMS OVER EAST CENTRAL ROOSEVELT COUNTY. 

LAT...LON 3397 10305 3407 10323 3429 10304 3428 10303
      3410 10303 3398 10303
TIME...MOT...LOC 0116Z 214DEG 6KT 3413 10305

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 5:47 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 16, 5:47 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT THU AUG 16 2012

.AVIATION...
00Z TAF CYCLE
WHILE VFR CONDITIONS WILL PREVAIL IN MOST LOCALES OF NORTHERN AND
CENTRAL NEW MEXICO...SCATTERED THUNDERSTORMS WILL PRODUCE BRIEF AND
LOCALIZED DOWNPOURS REDUCING VISIBILITIES AND CEILINGS TEMPORARILY
TO MVFR/IFR CONDITIONS. FAVORED AREAS FOR DEVELOPMENT THROUGH
MIDNIGHT WILL BE ALONG AND NEAR THE WEST CENTRAL TO SOUTHWESTERN
MOUNTAINS...THE RIO GRANDE VALLEY...THE CENTRAL MOUNTAIN CHAIN...AND
THE EASTERN PLAINS. GUSTY AND ERRATIC WINDS AND SMALL HAIL WILL ALSO
ACCOMPANY THE DOWNPOURS. SOME ACTIVITY MAY LINGER BEYOND
MIDNIGHT...BUT ACTIVITY WILL BE NOTABLY REDUCING IN COVERAGE.
ANOTHER ACTIVE DAY IS ANTICIPATED ON FRIDAY WITH FAIRLY SIMILAR
COVERAGE AND PLACEMENT.

52

&&

.PREV DISCUSSION...323 PM MDT THU AUG 16 2012...
DEFINITE INCREASE IN STORM STRENGTH AND COVERAGE TODAY AS EXPECTED
WITH SEVERAL FORCING MECHANISMS IN PLACE OVER THE STATE. CIRA BLENDED
PWAT IMAGERY SHOWING VALUES OF 100-125 PCT OF NORMAL. THE AXIS OF THE
H5 RIDGE IS POSITIONED FROM NORTHERN AZ SOUTHEAST ACROSS WEST CENTRAL
NM. H5 TEMPS OF -6 TO -7C ARE HELPING NOT TO CAP ANY CONVECTION AS
HAS BEEN THE CASE. WINDS ARE ALSO VERY WEAK ABOVE 700MB SO COMBINATION
OF HIGHER MOISTURE...COOLER TEMPS ALOFT...AND GOOD SURFACE HEATING WILL
ALLOW FOR LOCALLY HEAVY RAINFALL THRU THIS EVENING. THE HRRR AND RUC
MODELS INDICATE CONVECTION WILL ORGANIZE INTO THE MIDDLE RIO GRANDE
VALLEY SOUTHEASTWARD SO HAVE RAISED POPS TO HIGH CHANCE AND LIKELY.
DID NOT HAVE HIGH ENOUGH CONFIDENCE TO PLACE LOCALLY HEAVY RAINFALL
WORDING IN FORECAST FOR TONIGHT...AND FOR THAT MATTER THE NEXT FEW
DAYS...AS IT WILL BE HARD TO PINPOINT ANY SPECIFIC AREA FOR ENHANCED
THREAT.

THE H5 RIDGE AXIS WILL CHANGE LITTLE OVER THE NEXT FEW DAYS...SETTING
UP WEAK STEERING FLOW FOR CENTRAL AND WESTERN NM WHILE THE EAST ENJOYS
THE BENEFITS OF NW FLOW ALOFT. LIGHT UPSLOPE FLOW ACROSS THE PLAINS
ONTO THE EAST SLOPES BENEATH NW FLOW WILL BE FAVORABLE FOR POTENTIALLY
SOME OF BEST PRECIP SEEN IN QUITE SOME TIME. ANOTHER BACK DOOR FRONT
SUNDAY WILL JUST ENHANCE MOISTURE AND PRECIP CHANCES AGAIN. RAISED
POPS EVEN MORE TO THE HIGH CHANCE/LIKELY CATEGORY THRU THE WEEKEND.
TEMPS WILL BE MUCH CLOSER TO NORMAL AND EVEN A FEW DEGREES BELOW. GAP
WINDS ARE EXPECTED AGAIN IN THE RIO GRANDE VALLEY SATURDAY EVENING
INTO SUNDAY MORNING.

MODELS REMAIN AT ODDS BEYOND THE WEEKEND WITH HOW MUCH CONDITIONS WILL
DRY OUT. THE GFS HAS THE RIDGE SLIDING EAST AND CENTERING OVER CENTRAL
NM MONDAY THRU MOST OF NEXT WEEK...WHILE THE ECMWF KEEPS THE RIDGE TO
THE WEST AND FORCING MORE BACK DOOR FRONTS INTO THE AREA. GIVEN THE
PATTERN THIS SUMMER WILL BE FAVORING THE ECMWF AT THIS TIME...WHICH
WILL KEEP TEMPS NEAR NORMAL AND PRECIP CHANCES PERHAPS AT CLIMO FOR
LATE AUGUST. GUYER

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH AT LEAST MIDWEEK NEXT
WEEK.

FCST MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON GENERAL FCST PATTERN
THROUGH THE START TO MIDDLE OF NEXT WEEK. UPPER HIGH CENTER TO
CONTINUE TO MEANDER BACK AND FORTH GENERALLY BETWEEN NV AND AZ. THIS
WILL ALLOW FOR SOME WEAK TO MODERATE LOW LVL MOISTURE REPLENISHMENT
FROM THE E THROUGH S FROM TIME TO TIME WITH COMBINATION OF WESTBOUND
THROUGH NORTHBOUND OUTFLOWS FROM STORM COMPLEXES IN S AND E HALVES
OF THE STATE AS WELL AS CURRENT WEAKENING BACK DOOR FRONT VCNTY OF
RIO GRANDE VALLEY AS OF THIS WRITING AND ANOTHER ONE DUE INTO E AND
PERHAPS CENTRAL NM OVER THE WEEKEND.

SHOWERS AND STORMS THIS EVE AND OVERNIGHT TO BE MOST NUMEROUS...AND
WITH GOOD WETTING FOOTPRINTS...TO E OF THE CONTINENTAL DIVIDE WITH
MOST LIGHTNING OVER WITH BY OR NOT TOO LONGER AFTER MIDNIGHT...
ESPECIALLY HIGHER TERRAIN. GOOD TO EXCELLENT HUMIDITY RECOVERIES
OVERNIGHT.

FOR FRIDAY...ACTIVE CONVECTION EXPECTED ACROSS THE STATE...WITH
WETTING RAINS THE BEST BET AGAIN E OF DIVIDE. MINIMUM HUMIDITIES
INCREASING TO THE HIGH 20S TO THE MID 40S PCT RANGE OVER MUCH OF THE
STATE...WITH SOME HIGH TEENS AND 20S PCT REMAINING OVER THE DRYER
NORTHWEST QUADRANT. AGAIN GOOD TO EXCELLENT HUMIDITY RECOVERY
OVERNIGHT.

SATURDAY WILL BRING WEAK COLD FRONT INTO THE NORTHEAST PLAINS...
PROGRESSING TO THE S AND W LATER IN THE DAY THROUGH SUN AM. WETTING
RAINS MOST LIKELY ALONG AND E THROUGH N OF FRONTAL BOUNDARY. NW
PLATEAU STILL GETTING THE SHORT END OF THE STICK WITH REGARDS TO
CONVECTION AND WETTING RAIN. VERY GOOD TO EXCELLENT RECOVERIES
OVERNIGHT FOR ALL BUT THE NORTHWEST...WHERE RECOVERY WILL DROP BACK
INTO THE GOOD CATEGORY. FOR SUN THROUGH TUE THE UPPER HIGH AND RIDGE
STILL GENERALLY TO W OF NM. PRETTY GOOD CHANCES FOR WETTING RAINS
SUNDAY BUT BEGINNING A BIT OF A DOWNTURN MON AND TUE. AFTN TEMPS
SHOULD WARM A FEW DEGREES MOST AREAS BY MON OR TUE AND THIS WILL
LOWER MIN HUMIDITIES AND LESSEN OVERNIGHT RECOVERIES. 43

.AVIATION...
18Z TAF CYCLE
BACK DOOR COLD FRONT AS OF MIDDAY LOCATED APPROX FROM WESTERN RIO
ARRIBA COUNTY THEN SOUTHWARD JUST TO THE WEST OF THE MIDDLE RIO
GRANDE VALLEY THEN INTO EASTERN SOCORRO COUNTY. THIS FRONT WILL NOT
LIKELY MOVE TOO MUCH FARTHER WEST THROUGH LATE AFTN...BUT SHOULD
MAKE IT TO OR A LITTLE WAYS EITHER SIDE OF THE CONTINENTAL DIVIDE
TONIGHT. THIS PATTERN WILL SET UP SCT TO AT TIMES NUMEROUS SHRA AND
TSRA COVERAGE LATE THIS AFTERNOON INTO TONIGHT. IN TAFS...VCTS SHOWS
MOST LIKELY EXPECTED TIME OF THUNDERSTORM ACTIVITY IN VCNTY OF SAID
AIRPORT. THE LATER VCSH GROUPS INDICATE REDUCED BUT NOT ZERO
LIGHTNING POTENTIAL AND SOME RAINFALL REMAINING IN VCNTY FOR ALL
POINTS. HEAVIER RAINFALL TODAY MAY DROP CIGS AND VSBY TO MVFR IN
HEAVIER TSTMS FOR RELATIVELY BRIEF PERIODS. TSRA DIMINISHING AFTER 4
OR 5Z OTHERWISE...VFR CONDITIONS AT ALL POINTS OVER THE NEXT 24
HOURS. 43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT THU AUG 16 2012

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...AS
ANOTHER BACK DOOR COLD FRONT HEADS FROM NORTHEAST TO SOUTHWEST
ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY AND TONIGHT...SHOWER
AND THUNDERSTORM COVERAGE WILL INCREASE SIGNIFICANTLY. HEAVY
DOWNPOURS...GUSTY WIND...SMALL HAIL...AND THE THREAT FOR LOCALIZED
FLASH FLOODING IS A CONCERN...ESPECIALLY WITHIN AND BELOW RECENTLY
BURNED FORESTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN EASTERLY SURFACE FLOW WILL CONTINUE TO BRING IN GULF MOISTURE
AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING THROUGH THE WEEKEND. THE THREAT FOR
LOCALIZED FLASH FLOODING WILL REMAIN A CONCERN...ESPECIALLY FROM
THE CENTRAL MOUNTAIN CHAIN EASTWARD. DRIER AIR WILL BEGIN TO MOVE INTO THE
STATE FROM THE GREAT BASIN ON MONDAY...LIMITING SHOWER AND
THUNDERSTORM CHANCES SOMEWHAT MONDAY...AND TO MAINLY MOUNTAINS
TUESDAY AND WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Local storm report, Aug 16, 5:47 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     SAN FELIPE PUEBLO       35.43N 106.45W
08/16/2012  E60 MPH          SANDOVAL           NM   PUBLIC

&&

EVENT NUMBER ABQ1201280

44
Local storm report, Aug 16, 5:58 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     MADRID                  35.41N 106.15W
08/16/2012  E60 MPH          SANTA FE           NM   PUBLIC

&&

EVENT NUMBER ABQ1201281

JF
Local storm report, Aug 16, 6:12 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             GOLDEN                  35.27N 106.21W
08/16/2012  E1.00 INCH       SANTA FE           NM   CO-OP OBSERVER

&&

EVENT NUMBER ABQ1201282

JF
Special weather statement, Aug 16, 6:30 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT THU AUG 16 2012

NMZ536-170115-
ROOSEVELT COUNTY-
630 PM MDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
715 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELIDA...OR ABOUT 20 MILES SOUTHWEST OF
PORTALES...MOVING NORTHEAST AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ELIDA AND HIGHWAY 70 BETWEEN
ELIDA AND PORTALES. OTHER STRONG STORMS WILL IMPACT THE AREA FROM
PEP TO DORA AND ARCH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3424 10359 3410 10305 3381 10306 3368 10322
      3380 10343 3392 10380
TIME...MOT...LOC 0029Z 206DEG 15KT 3398 10360
Local storm report, Aug 16, 6:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             6 N EDGEWOOD            35.15N 106.19W
08/16/2012  E4.50 INCH       SANTA FE           NM   NWS EMPLOYEE

&&

EVENT NUMBER ABQ1201283

SHOEMAKE
Local storm report, Aug 16, 6:50 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      PENA BLANCA             35.57N 106.34W
08/16/2012                   SANDOVAL           NM   LAW ENFORCEMENT

            RAIL RUNNER TRAIN STUCK IN PENA BLANCA AROUND 6 PM
            BECAUSE PART OF THE TRACK WAS WASHED AWAY.

&&

EVENT NUMBER ABQ1201284

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:26 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt109 min
Aug 16, 6:30 PM MDTSpecial Weather StatementABQRoosevelt45 min
Aug 16, 6:35 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance55 min
Aug 16, 6:57 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval93 min
Aug 16, 7:08 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Torrance82 min
Aug 16, 7:12 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe108 min
Aug 16, 7:20 PM MDTFlash Flood WarningABQSanta Fe, Torrance3 hr
Aug 16, 7:44 PM MDTFlash Flood WarningABQBernalillo, Sandoval2 hr
Aug 16, 7:57 PM MDTAreal Flood AdvisoryABQRoosevelt2 hr
Aug 17, 1:37 PM MDTAreal Flood AdvisoryABQLincoln113 min
Aug 17, 2:34 PM MDTSpecial Weather StatementABQTaos26 min
Aug 17, 3:01 PM MDTSpecial Weather StatementABQMora44 min
Aug 17, 3:26 PM MDTSpecial Weather StatementABQMora49 min
Aug 17, 3:54 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora2 hr
Aug 17, 4:33 PM MDTSpecial Weather StatementABQUnion42 min
Aug 17, 4:44 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Aug 17, 4:46 PM MDTSpecial Weather StatementABQLos Alamos29 min
Aug 17, 5:02 PM MDTFlash Flood WarningABQSandoval118 min
Aug 17, 5:11 PM MDTSpecial Weather StatementABQUnion49 min
Aug 17, 5:30 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 17, 5:34 PM MDTSpecial Weather StatementABQSanta Fe26 min
Aug 17, 5:36 PM MDTSpecial Weather StatementABQColfax39 min
Aug 17, 5:44 PM MDTSpecial Weather StatementABQ31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.